|| Checking for direct PDF access through Ovid
Rare cases of dysimmune phenomena after solid organ transplantation were described in the past. In the present series, we describe six children who developed severe dysimmune anemia or thrombocytopenia while treated with tacrolimus after liver or small bowel transplantation. All patients were off steroids or under low doses alternate day steroid medication when dysimmune cytopenia developed. All patients had positive anti-platelets antibodies and/or Coombs' positive anemia. Therapy was successful in all six patients with a rapid response to corticosteroids in three children, and to anti-CD20 monoclonal antibodies (rituximab) in the three others. The pathogenesis of these rare dysimmune/autoimmune disorders might be related to the interference of tacrolimus with T-cell functions and/or the endogenous control mechanisms of T-lymphocyte activation and down-regulation. Although rare, these complications must be known when discussing protocols of immunosuppression.